Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Nov 22, 2010, 2:19 PM CST for Bureau County, Henry County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2010, 2:19 PM CST (20:19 UTC)
- Expired
- Nov 22, 2010, 2:45 PM CST
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Bureau County, IL, Henry County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 2:39 PM CST | HAIL 0.25 | Princeton, IL | PEA HAIL. CALM WIND. RAIN COMING STRAIGHT DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WFUS53 KDVN 222019
TORDVN
ILC011-073-222045-
/O.NEW.KDVN.TO.W.0025.101122T2019Z-101122T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CST MON NOV 22 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 245 PM CST.
* AT 214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR KEWANEE MUNICIPAL AIRPORT...OR NEAR KEWANEE...MOVING
NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
NEPONSET AROUND 225 PM CST...
BUDA AND SHEFFIELD AROUND 230 PM CST...
PROVIDENCE AND WYANET AROUND 235 PM CST...
PRINCETON...COAL HOLLOW...DOVER AND MALDEN AROUND 245 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.
&&
LAT...LON 4123 8966 4123 8986 4115 8987 4115 8988
4115 8994 4123 9000 4159 8937 4142 8920
TIME...MOT...LOC 2018Z 244DEG 49KT 4120 8987
$$
SHEETS2 follow-up statements
382
WWUS53 KDVN 222024
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 PM CST MON NOV 22 2010
ILC073-222033-
/O.CAN.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
HENRY IL-
224 PM CST MON NOV 22 2010
...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2023Z 244DEG 50KT 4123 8976
$$
ILC011-222045-
/O.CON.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
BUREAU IL-
224 PM CST MON NOV 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR BUREAU
COUNTY...
AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY 7 MILES
SOUTH OF NEPONSET...OR NEAR KEWANEE...MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
PROVIDENCE...BUDA AND SHEFFIELD AROUND 230 PM CST...
WYANET AROUND 235 PM CST...
PRINCETON AROUND 240 PM CST...
COAL HOLLOW...MALDEN...DOVER AND ZEARING AROUND 245 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.
&&
LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2023Z 244DEG 50KT 4123 8976
$$
SHEETS994
WWUS53 KDVN 222047
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CST MON NOV 22 2010
ILC011-222057-
/O.EXP.KDVN.TO.W.0025.000000T0000Z-101122T2045Z/
BUREAU IL-
247 PM CST MON NOV 22 2010
...THE TORNADO WARNING FOR BUREAU COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
WEAKENED. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 3/4 INCH HAIL
AND 50 MPH WINDS..
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4158 8936 4142 8920 4123 8966 4123 8986
4118 8987 4131 8985 4138 8974
TIME...MOT...LOC 2024Z 244DEG 50KT 4123 8974
$$
SHEETS/DLFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Nov 22, 10:54 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 22, 10:54 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1054 AM CST MON NOV 22 2010 .UPDATE... MAJOR REVISIONS HAVE BEEN DONE TO THE FCST TO REFLECT CURRENT TRENDS. COMBINATION OF 12Z UA AND 15Z DATA INDICATES THE BETTER CHANCES FOR CONVECTION SHOULD BE ROUGHLY IN THE SOUTHERN HALF OF THE CWFA EAST OF THE MISSISSIPPI. GIVEN THE SITUATION IS CHANGING CONSIDERABLY BASED ON NEW ECHOS ON THE REGIONAL RADARS...THE POTENTIAL FOR SEVERE IS THERE. THE SEVERE THREAT SHOULD BE SHORT LIVED WITH THE MAIN LINE FORMING ALONG/EAST OF THE MISSISSIPPI. POTENTIAL FOR RECORD HIGHS MUST ALSO BE ACKNOWLEDGED AS WELL. NEW FCST HAS BEEN SENT. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Nov 22, 11:06 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1106 AM CST MON NOV 22 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231715- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1106 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THIS AFTERNOON. THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON HOURS AND FORM A LINE ROUGHLY ALONG THE MISSISSIPPI. WARM MOIST AIR AHEAD OF A STRONG COLD FRONT AND WIND SHEAR ALOFT WILL ALLOW STORMS TO BECOME STRONG. THE MAIN THREAT APPEARS TO BE LOCALIZED DAMAGING WINDS AND LARGE HAIL. HOWEVER...IF CONDITIONS BECOME FAVORABLE A BRIEF TORNADO CANNOT BE RULED OUT. THE STORMS WILL BE MOVING QUICKLY AT 45 TO 50 MPH. A TEMPERATURE DROP WILL OCCUR ONCE THE COLD FRONT PASSES ANY LOCATION THIS AFTERNOON OR EVENING. THE TEMPERATURE DROP IS EXPECTED TO BE QUITE LARGE FOR AREAS ALONG AND EAST OF THE MISSISSIPPI. WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF GRASS FIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS ALONG AND EAST OF THE MISSISSIPPI.
In the hours before
Local storm report, Nov 22, 2:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SHEFFIELD 41.36N 89.74W
11/22/2010 E1.00 INCH BUREAU IL EMERGENCY MNGR
&&
WOLFSpecial weather statement, Nov 22, 2:09 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
209 PM CST MON NOV 22 2010
ILZ002-007-222115-
CARROLL-STEPHENSON-
209 PM CST MON NOV 22 2010
...STRONG THUNDERSTORM AFFECTING PORTIONS OF CARROLL COUNTY TO MOVE
INTO STEPHENSON COUNTY...
AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LANARK...OR 9 MILES EAST OF MOUNT CARROLL...
MOVING NORTHEAST AT 60 MPH.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF FREEPORT AROUND 215 PM CST...
RIDOTT AND GERMAN VALLEY AROUND 220 PM CST...
8 MILES SOUTHEAST OF ROCK CITY AND 8 MILES SOUTHEAST OF DAKOTA
AROUND 225 PM CST...
7 MILES SOUTHEAST OF DAVIS AROUND 230 PM CST...
ONE HALF TO THREE QUARTERS INCH DIAMETER HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
NORTHWESTERN ILLINOIS.
LAT...LON 4219 8941 4219 8968 4202 8969 4197 8979
4216 8997 4245 8940 4220 8940
TIME...MOT...LOC 2008Z 235DEG 62KT 4214 8972
LELocal storm report, Nov 22, 2:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
211 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL GALVA 41.17N 90.04W
11/22/2010 E1.75 INCH HENRY IL EMERGENCY MNGR
&&
WOLFLocal storm report, Nov 22, 2:12 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SHEFFIELD 41.36N 89.74W
11/22/2010 E1.75 INCH BUREAU IL PUBLIC
PUBLIC REPORT PROVIDED VIA NWS ROMEOVILLE.
&&
WOLFLocal storm report, Nov 22, 2:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL GALVA 42.51N 95.42W
11/22/2010 E0.75 INCH IDA IA TRAINED SPOTTER
HAIL UP TO DIME SIZE WITH HEAVY DOWNPOUR NEAR GALVA
ELEMENTARY SCHOOL.
&&Local storm report, Nov 22, 2:14 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL GALVA 41.17N 90.04W
11/22/2010 E0.75 INCH HENRY IL TRAINED SPOTTER
CORRECTED COUNTY AND STATE. HAIL UP TO DIME SIZE WITH
HEAVY DOWNPOUR NEAR GALVA ELEMENTARY SCHOOL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 11:57 AM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 33 min |
| Nov 22, 12:26 PM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 34 min |
| Nov 22, 12:29 PM CST | Severe Thunderstorm Warning | DVN | Henderson, Warren | 31 min |
| Nov 22, 1:12 PM CST | Severe Thunderstorm Warning | DVN | Jo Daviess | 13 min |
| Nov 22, 1:50 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 25 min |
| Nov 22, 2:06 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 23 min |
| Nov 22, 2:09 PM CST | Special Weather Statement | DVN | Stephenson | 66 min |
| Nov 22, 2:32 PM CST | Severe Thunderstorm Warning | DVN | Bureau | 13 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.